Alert archive / Georgia / Areal Flood Warnings in 2015
Areal Flood Warning 10, NWS Atlanta, GA
NWS Atlanta, GA issued this areal flood warning at Dec 22, 2015, 2:32 PM EST for Pike County, Georgia. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 22, 2015, 2:32 PM EST (19:32 UTC)
- Expired
- Dec 23, 2015, 2:30 AM EST
- In force
- 12 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- None
County Pike County, GA
The radar
The Atlanta radar (KFFC), 34 km from the middle of the area, began a volume at 19:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.5 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 775 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 208 m²/s²
- 0-3 km storm-relative helicity
- 151 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this areal flood warning went out at Dec 22, 1:10 PM EST, 1 hour 22 minutes earlier.
Area forecast discussion, Dec 22, 1:10 PM EST, 1 hour 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 110 PM EST TUE DEC 22 2015 .PREV DISCUSSION... /ISSUED 1122 AM EST TUE DEC 22 2015/ UPDATE... HAVE MADE SEVERAL UPDATES TO THE FORECAST PACKAGE TO ACCOUNT FOR CURRENT TRENDS. MODELS CONTINUE TO SHOW BREAK IN RAIN ACTIVITY THIS AFTERNOON WITH HEAVY PRECIP RETURNING TO THE AREA /PARTICULARLY THE SOUTHERN AND WESTERN PORTIONS OF THE CWA/ THIS EVENING AND OVERNIGHT. HAVE MADE ADJUSTMENTS TO THE POPS AND WX TO REFLECT THIS THINKING. ISSUED A DENSE FOG ADVISORY THIS MORNING FOR AREAS WITH RESTRICTED VSBYS AND WHERE WIDESPREAD VSBYS OF A QUARTER MILE OR LESS ARE EXPECTED THROUGH NOON TODAY. AT THIS TIME...BEGINNING TO SEE VSBYS IMPROVE AND DO NOT ANTICIPATE EXTENDING THE ADVISORY. THE FLOOD WATCH IS IN EFFECT FROM 1PM TODAY THROUGH FRIDAY AT 7PM. LATEST MODELS COMING IN THIS MORNING DO HAVE SOME DIFFERENCES IN EXPECTED PRECIPITATION THROUGH FRIDAY...WITH THE GFS BACKING OFF ON PRECIP AMOUNTS...AND SHIFTING THE HEAVIEST TO THE NORTH. THE SWATH OF HEAVIEST PRECIP FOR THE NAM AND SREF CONTINUE TO BE MORE IN LINE WITH THE 00Z ECMWF. WILL CONTINUE TO EVALUATE THE RAINFALL AMOUNTS...AND IF ANY CHANGES TO THE WATCH ARE NECESSARY...WILL MAKE UPDATES WITH THE AFTERNOON FORECAST PACKAGE. 31 PREV DISCUSSION... SHORT TERM /TODAY THROUGH WEDNESDAY/... /ISSUED 445 AM EST TUE DEC 22 2015/ SHORT TERM...CURRENT RADAR LOOP SHOWS FIRST WAVE BRINGING RAIN TO THE AREA IS OVER THE STATE RIGHT NOW. THERE IS A NARROW BAND OF HEAVY PRECIP EMBEDDED IN THIS WAVE AND MOST LOCATIONS ACROSS CENTRAL GA HAVE SEEN 1 TO 2 INCHES OVER THE PAST 8 HOURS. A FEW ISOLATED LOCATIONS HAVE SEEN 2.5 INCHES BUT IT LOOKS LIKE THE AREA WILL BE ABLE TO HANDLE THE WATER WITH NO FLOODING CONCERNS THIS MORNING. THE MAIN ISSUE WILL BE TONIGHT AS THE SECOND WAVE MOVES NORTH ALONG THE STALLED FRONT AND PUSHES RIGHT BACK OVER THE SAME AREA BRINGING MORE PRECIPITATION. THIS SECOND WAVE WILL ADD ANOTHER 1 TO 2 INCHES ON TOP OF WHAT IS FALLING RIGHT NOW AND THAT MAYBE JUST ENOUGH TO PUSH SOME AREAS INTO FLOOD. CURRENT QPF VALUES ARE SHOWING 2 TO 4 INCH TOTALS THROUGH 12Z THU ACROSS THE AREA WITH ISOLATED HIGHER AMOUNTS ACROSS THE CWA. THERE ALSO APPEARS TO BE A BIT MORE INSTABILITY WITH THE SECOND WAVE SO ISOLATED THUNDERSTORMS WILL BE POSSIBLE TONIGHT AND WEDNESDAY AS THIS WAVE MOVES ACROSS THE STATE. AS THIS FIRST WAVE MOVES OUT PRECIP IS ENDING FROM NW TO SE AND MOST LOCATIONS ACROSS NORTH AND WESTERN PORTIONS OF THE STATE WILL SEE A LULL IN THE PRECIP TODAY. AREAS ACROSS CENTRAL GA WILL STILL SEE LIGHT RAIN TODAY AS THIS WAVE IS NOT EXPECTED TO MOVE COMPLETELY OUT OF THE REGION. WITH GOOD SOUTHERLY FLOW CONTINUING THROUGH THE SHORT TERM TEMPS WILL STAY WELL ABOVE SEASONAL NORMS WITH LOWS IN THE 50S AND 60S AND HIGHS IN THE 60S AND 70S. 01 LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/... /ISSUED 445 AM EST TUE DEC 22 2015/ MODELS IN AGREEMENT ON A WET AND WARM EXTENDED PERIOD. DEEP SOUTHERLY FLOW WILL PERSIST ACROSS THE AREA. A FRONTAL BOUNDARY PUSHES INTO THE LOWER MS VALLEY LATE IN THE WEEK BUT SOUTHWEST FLOW ALOFT KEEPS THE FRONT FROM PROGRESSING INTO THE FORECAST AREA. THERE IS A CHANCE OF A FEW STRONG TO SEVERE STORMS ON WEDNESDAY INTO THURSDAY AS A STRONG LOW LEVEL JET DEVELOPS ACROSS THE LOWER MS VALLEY AND GULF COAST STATES. GFS AND ECMWF DIFFER BY THE END OF THE PERIOD ON THE POSITION OF THE SURFACE FRONT AND THE STRONG CLOSED UPPER LOW...BUT IN ANY CASE BOTH FEATURES REMAIN TO OUR WEST AT THAT TIME SO CHANCE POPS STILL OKAY. 41 HYDROLOGY... /ISSUED 445 AM EST TUE DEC 22 2015/ NORTH AND CENTRAL GA HAS SEEN 0.50 TO 2.50 INCHES OF PRECIP OVER THE PAST 24 HOURS WITH THE MAJORITY OF IT FALLING ACROSS CENTRAL GA THIS MORNING. MOISTURE WILL CONTINUE TO INCREASE THROUGH THE SHORT TERM WITH PLENTY OF GULF MOISTURE MOVING ACROSS THE REGION. A PERSISTENT SOUTHERLY FLOW WILL ALLOW PRECIPITABLE WATER VALUES TO STAY ABOVE 1.3 INCHES THROUGH THE END OF THE WEEK. AS A SERIES OF EXPECTED SHORT WAVES MOVE NORTHWARD OUT OF THE GULF...EACH WILL BRING A PERIOD OF HEAVY RAIN TO THE REGION. MODELS ARE QUITE DIFFERENT IN LOCATION AND AMOUNTS BUT THEY ARE IN GOOD AGREEMENT WITH THE OVER ALL WET PATTERN. WILL CONTINUE TO DIFFER TO WPC QPF GUIDANCE THROUGH DAY 3 AND THIS WILL PUT ON AVERAGE 1.5 TO 4 INCHES ACROSS THE STATE WITH SOME ISOLATED 5INCH TOTALS ACROSS NE GA. WILL CONTINUE WITH THE CURRENT FLOOD WATCH FOR THE ENTIRE CWA BUT EXTENDED IT THROUGH FRIDAY EVENING. && .AVIATION... 18Z UPDATE... GENERALLY IFR CIGS AND IFR/MVFR VSBYS EXPECTED THROUGH THE PERIOD. ALTHOUGH TAF SITES ARE CURRENTLY SEEING A BREAK IN THE RAIN...EXPECT RAIN TO RETURN THIS EVENING AND CONTINUE THROUGH WEDNESDAY EVENING. ISOLATED TSRA IS EXPECTED WEDNESDAY BY LATE MORNING...BUT AT THIS TIME HAVE NOT INCLUDED IN TAF. WINDS SHOULD STAY SE AT 3-8KT THROUGH THE PERIOD. LOW MVFR CIGS EXPECTED BY WEDNESDAY AFTERNOON. //ATL CONFIDENCE...18Z UPDATE... HIGH CONFIDENCE ON ALL ELEMENTS. 31 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 66 59 69 64 / 90 90 90 80 ATLANTA 69 61 70 65 / 80 90 90 80 BLAIRSVILLE 62 57 66 61 / 70 90 90 80 CARTERSVILLE 68 58 70 64 / 60 90 90 80 COLUMBUS 72 62 71 66 / 80 90 90 70 GAINESVILLE 64 58 67 64 / 80 90 100 80 MACON 71 62 72 65 / 100 90 80 60 ROME 68 57 71 63 / 50 90 90 80 PEACHTREE CITY 68 58 70 64 / 80 90 90 70 VIDALIA 75 65 77 67 / 100 70 60 50 && .FFC WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH THROUGH FRIDAY EVENING FOR THE FOLLOWING ZONES: BALDWIN...BANKS...BARROW...BARTOW...BIBB...BLECKLEY...BUTTS... CARROLL...CATOOSA...CHATTAHOOCHEE...CHATTOOGA...CHEROKEE... CLARKE...CLAYTON...COBB...COWETA...CRAWFORD...CRISP...DADE... DAWSON...DEKALB...DODGE...DOOLY...DOUGLAS...EMANUEL...FANNIN... FAYETTE...FLOYD...FORSYTH...GILMER...GLASCOCK...GORDON... GREENE...GWINNETT...HALL...HANCOCK...HARALSON...HARRIS...HEARD... HENRY...HOUSTON...JACKSON...JASPER...JEFFERSON...JOHNSON... JONES...LAMAR...LAURENS...LUMPKIN...MACON...MADISON...MARION... MERIWETHER...MONROE...MONTGOMERY...MORGAN...MURRAY...MUSCOGEE... NEWTON...NORTH FULTON...OCONEE...OGLETHORPE...PAULDING...PEACH... PICKENS...PIKE...POLK...PULASKI...PUTNAM...ROCKDALE...SCHLEY... SOUTH FULTON...SPALDING...STEWART...SUMTER...TALBOT... TALIAFERRO...TAYLOR...TELFAIR...TOOMBS...TOWNS...TREUTLEN... TROUP...TWIGGS...UNION...UPSON...WALKER...WALTON...WARREN... WASHINGTON...WEBSTER...WHEELER...WHITE...WHITFIELD...WILCOX... WILKES...WILKINSON. && SHORT TERM...31 LONG TERM....17 AVIATION...31
Hazardous weather outlook, Dec 22, 5:14 AM EST, 9 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 514 AM EST TUE DEC 22 2015 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-231015- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 514 AM EST TUE DEC 22 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... PERIODS OF RAIN AND A FEW THUNDERSTORMS WILL PERSIST OVER MUCH OF NORTH AND CENTRAL GEORGIA TODAY AND TONIGHT. RAIN MAY BE LOCALLY HEAVY AT TIMES WITH SOME MINOR FLOODING POSSIBLE. ANY THUNDERSTORMS THAT DEVELOP SHOULD REMAIN BELOW SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... MULTIPLE ROUNDS OF RAIN...LOCALLY HEAVY...ARE POSSIBLE ACROSS THE AREA THROUGH CHRISTMAS DAY WHICH WILL INCREASE THE FLOOD THREAT. AN ADDITIONAL TWO TO FOUR INCHES ARE POSSIBLE MAINLY WEDNESDAY THROUGH FRIDAY...WITH SOME LOCATIONS POSSIBLY REACHING FIVE INCHES. THERE IS THE POTENTIAL FOR A FEW STRONG TO SEVERE THUNDERSTORMS WEDNESDAY AND THURSDAY AS AN UNSEASONABLY WARM AND UNSTABLE AIRMASS SETS UP ACROSS MUCH OF CENTRAL AND NORTH GEORGIA. AT THIS TIME...DAMAGING WIND IS THE PRIMARY THREAT BUT ONE OR TWO BRIEF TORNADOES AND EVEN HAIL REMAIN A POSSIBILITY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 22, 5:50 AM EST | River Flood Warning | FFC | Jones | 53 hr |
| Dec 22, 6:13 AM EST | River Flood Warning | FFC | Wilkes | 24 hr |
| Dec 22, 6:38 AM EST | River Flood Warning | FFC | Putnam | 46 hr |
| Dec 22, 7:18 AM EST | River Flood Warning | FFC | Bibb, Houston, Jones, Monroe, Twiggs | 13 days |
| Dec 22, 9:25 AM EST | Dense Fog Advisory | FFC | Banks, Barrow, Bartow, Carroll, Catoosa, Chattooga and 38 more | 3 hr |
| Dec 22, 9:54 AM EST | River Flood Warning | FFC | Baldwin, Washington, Wilkinson | 24 hr |
| Dec 22, 10:57 AM EST | Areal Flood Warning | FFC | Crawford, Taylor, Upson | 12 hr |
| Dec 22, 11:23 AM EST | River Flood Warning | FFC | Clarke, Greene, Oconee | 11 days |
| Dec 22, 11:23 AM EST | River Flood Warning | FFC | Johnson, Washington, Wilkinson | 14 days |
| Dec 22, 12:38 PM EST | River Flood Warning | FFC | Bleckley, Pulaski | 17 days |
| Dec 22, 12:38 PM EST | River Flood Warning | FFC | Dodge, Telfair, Wilcox | 20 days |
| Dec 22, 12:47 PM EST | River Flood Warning | FFC | Crawford, Talbot, Taylor, Upson | 12 days |
| Dec 22, 1:56 PM EST | River Flood Warning | FFC | Taliaferro, Wilkes | 3 days |
| Dec 22, 2:04 PM EST | River Flood Warning | FFC | Johnson, Laurens, Washington, Wilkinson | 15 days |
Nearby
Areal Flood Warnings in Georgia, 2015Every areal flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.